Alert archive / Wyoming / Special Weather Statements in 2009

Special Weather Statement, NWS Riverton, WY

August 6, 2009

NWS Riverton, WY issued this special weather statement at Aug 6, 2009, 7:21 PM MDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2009, 7:21 PM MDT (01:21 UTC)
Expired
Aug 6, 2009, 8:00 PM MDT
In force
39 min
Issued by
NWS Riverton, WY

The radar

The Riverton/Lander radar (KRIW), 101 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2009-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2009-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 070121
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU AUG 6 2009

WYZ017-019-020-070200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-WIND RIVER BASIN-
721 PM MDT THU AUG 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES
UNTIL 800 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS IN SOUTHEAST FREMONT COUNTY ALONG U.S. HWY 
287 MILE MARKER 20...OR 5 MILES NORTHEAST OF JEFFREY CITY...MOVING 
NORTHEAST AT 30 MPH. 

HEAVY RAIN...PEA SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH 
THESE STORMS. 

RESIDENTS IN SOUTHEASTERN FREMONT AND SOUTHWESTERN NATRONA COUNTIES 
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. 

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN 
RIVERTON AT 1-800-211-1448.

LAT...LON 4268 10697 4243 10744 4244 10750 4239 10751
      4232 10765 4266 10800 4305 10744
TIME...MOT...LOC 0119Z 219DEG 35KT 4253 10774

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:03 PM MDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 6, 2:03 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT THU AUG 6 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY
SUBTROPICAL PLUME DID COME NWD OVERNIGHT LAST NIGHT AS EXPECTED
WITH LATE NIGHT AND MORNING CONVECTION. AIRMASS IS QUITE
OVERTURNED NOW EAST OF THE DIVIDE WITH THREAT OF SEVERE WEATHER
DIMINISHED FOR NOW. THE JUICIEST AIR IS IN THE FAR NRN AND NERN
ZONES BUT WITH CLOUD COVER AND SHOWERS...TEMPS ARE DOWN AND THE
AVAILABLE CAPE IS CAPPED. BOTH OF THESE AREAS COULD FIRE AGAIN BUT
IT WILL TAKE SOME TIME AND PERHAPS THE ARRIVAL IN THE SW OF AN
APPROACHING SHORTWAVE. IN THE NEXT FEW HOURS...THE HOT SPOT SHOULD
BE THE WEST WHERE PLENTY OF SUNSHINE HAS OCCURRED ALL DAY WITH
INSTABILITY INCREASING BY THE HOUR. POTENTIAL FOR SVR STORMS
EXISTS THERE OVER THE NEXT COUPLE HOURS. OTHER AREAS COULD RECOVER
LATER BUT FOR SHORT TERM...THE FAR WEST WILL BE THE AREA TO WATCH.
SHORTWAVE ROTATING NEWD FROM BASE OF IMPRESSIVE UPPER LOW BY EARLY
EVENING SPREADING INCREASING QG FORCING INTO THE SWRN AND CENTRAL
AREAS THROUGH THE EVENING. ANOTHER ROUND OF EVEN STRONGER STORMS
MAY FORM AHEAD OF THIS DISTURBANCE BEGINNING IN THE SW IN A FEW
HOURS AND SPREADING NE INTO THE EVENING HOURS. LATE TONIGHT INTO
FRIDAY MORNING...THE COLD FRONT MOVES INTO THE WEST WITH A LINE OF
SHOWERS AND THUNDERSTORMS EXPECTED ALONG WITH RAPIDLY COOLING MID
LEVEL TEMPERATURES. INCREASING QG FORCING FRIDAY AFTERNOON AND
EVENING WILL BRING WIDESPREAD SHOWERS AND SOME THUNDERSTORMS TO
THE WEST WITH SCATTERED COVERAGE ACROSS THE NORTH AND MUCH LESS IN
OUR SERN ZONES. SNOW LEVELS COULD LOWER TO 8K FEET FRIDAY NIGHT
AND SATURDAY MORNING AND ONLY RISE TO 9K FEET OR SO SATURDAY
AFTERNOON. SNOW LEVELS COULD EVEN BE ARTIFICIALLY LOWER DURING
PERIODS OF HEAVIER CONVECTIVE SHOWERS. DEPENDING ON THE EXACT
EVOLUTION...WE COULD SEE SOME DECENT ACCUMULATION ABOVE 9000 TO
10000 FEET IN THE NW MTNS FRIDAY NIGHT AND SATURDAY. WITH BOTH THE
GFS AND THE NAM NOW FURTHER SOUTH WITH THE UPPER LOW SATURDAY...
THE CHANCE OF SHOWERS WILL BE HIGHER ACROSS OUR NRN AND EVEN
CENTRAL ZONES. TEMPERATURES WILL LIKELY BE QUITE COOL SATURDAY
WITH H7 TEMPS ONLY IN THE LOW TO MIDDLE SINGLE DIGITS. SYSTEM
MOVES EAST SATURDAY NIGHT WITH SUNDAY LOOKING LIKE A GENERALLY DRY
DAY WITH RECOVERING TEMPS. A FEW SHOWERS MAY DEVELOP OVER THE HIGH
COUNTRY BUT OTHERWISE SUNDAY LOOKS DRY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
PATTERN CHANGE CONTINUES TO BE THE EMPHASIS OF THE EXTENDED
FORECAST AS FLOW OVER THE WESTERN US AND EASTERN PACIFIC BECOMES
ZONAL WITH GULF OF ALASKA LOW EXECUTING A SERIES OF FAST MOVING
SHORT WAVES IN THE FLOW. THIS WILL KEEP A THREAT OF AT LEAST
ISOLATED CONVECTION INTO THE WESTERN MOUNTAINS WITH MODERATE
TEMPERATURES AND BREEZY CONDITIONS ACROSS THE SOUTH AND ALONG THE
LEE SLOPES OF THE MOUNTAINS. EXTENDED MODELS ARE IN BETTER
AGREEMENT TONIGHT WHICH ADDS CONFIDENCE TO THE EXTENDED FORECAST.
IF THE SOUTHWEST MONSOON MOISTURE GETS ENTRAINED IN THE ZONAL FLOW
QUICKER...THE THREAT OF PRECIPITATION WILL INCREASE SIGNIFICANTLY.
AT THIS TIME THIS WOULD OCCUR ON THURSDAY AT THE EARLIEST.
TROPICAL STORM ACTIVITY IN THE EASTERN PACIFIC AS WELL AS CONVECTION
OVER THE DESERT SOUTHWEST COULD SIGNIFICANTLY ALTER THE
AVAILABILITY OF MOISTURE AS WELL.

&&

.AVIATION...
AS A STRONG UPPER LEVEL WEATHER DISTURBANCE TRACKS NORTHEAST THROUGH
A VERY UNSTABLE AIRMASS ACROSS WYOMING AHEAD OF AN APPROACHING LOW
PRESSURE CENTER IN NORTHERN CALIFORNIA... THERE IS THE POTENTIAL FOR
STRONG THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE AREA THIS
EVENING...ESPECIALLY ACROSS WESTERN...NORTHERN AND SOUTHERN WYOMING.
MANY OF THESE STORMS WILL LIKELY CONTAIN HAIL...LOCALLY HEAVY
RAINFALL AND GUSTY 40 TO 50 MPH WINDS. KRIW AND KLND ARE THE LEAST
LIKELY SITES TO EXPERIENCE THESE CONDITIONS...HOWEVER ALL THE ALL
TAF SITES HAVE THE POTENTIAL TO EXPERIENCE THESE STRONGER STORMS.
THESE STORMS WILL LIKELY PRODUCE WIDELY SCATTERED IFR CONDITIONS AND
SCATTERED MVFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS. THESE
SHOWERS WILL LINGER PAST MIDNIGHT BUT GRADUALLY DECREASE IN
INTENSITY AFTER MIDNIGHT AS THEY SLOWLY EXIT TO THE EAST. AS THE
TROUGH OF LOW PRESSURE ASSOCIATED WITH THE APPROACHING
AFOREMENTIONED LOW PRESSURE CENTER APPROACHES WYOMING...NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN
WYOMING FRIDAY ALONG WITH ISOLATED TO WIDELY SCATTERED COVERAGE
ELSEWHERE. ANY SHOWER ACTIVITY AFTER MIDNIGHT TONIGHT WILL LIKELY
CREATE ISOLATED IFR CONDITIONS AND WIDELY SCATTERED MVFR CONDITIONS
ALONG WITH SOME MOUNTAIN OBSCURATIONS.

&&

.FIRE WEATHER...
A MAJOR UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS THE NORTHERN GREAT
BASIN THROUGH FRIDAY AND ACROSS NORTHERN WYOMING ON SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL COVER THE
AREA THROUGH THIS EVENING AND ACROSS MUCH OF THE WEST AND NORTH
THROUGH SATURDAY. TEMPERATURES WILL CONTINUE TO COOL EACH DAY WITH
HIGHS ONLY IN THE 60S AND 70S EAST OF THE DIVIDE BY SATURDAY AND
50S TO MID 60S OUT WEST. THE HIGH COUNTRY WILL BE IN THE 40S AND
50S WITH SOME SNOW IN THE NORTHERN MOUNTAINS ABOVE 8500 TO 9000
FEET AND ABOVE 10000 FEET FURTHER SOUTH. THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS EXISTS THROUGH THIS EVENING WITH POTENTIALLY
DAMAGING WIND...LARGE HAIL AND WIND GUSTS OVER 60 MPH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...C.BAKER
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 6, 7:01 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
701 PM MDT THU AUG 6 2009

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
701 PM MDT THU AUG 6 2009

...SEVERE THUNDERSTORM WATCH FOR PARK COUNTY THROUGH
10 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
WESTERN AND CENTRAL WYOMING THROUGH THIS EVENING. SOME THUNDERSTORMS
THIS AFTERNOON AND EVENING MAY BE SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE...ESPECIALLY ACROSS NORTHWESTERN WYOMING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY WITH STRONG TO
SEVERE WIND GUSTS POSSIBLE. A COLD FRONT WILL PUSH ACROSS THE REGION
LATE FRIDAY AND SATURDAY ALLOWING FOR A CONTINUED CHANCE OF SHOWERS
AND THUNDERSTORMS. COOLER AND DRIER AIR WILL FOLLOW FOR THE WEEKEND.
SNOW IS ALSO EXPECTED OVER THE NORTHWEST MOUNTAINS FRIDAY AND
SATURDAY WITH THE SNOW LEVEL BETWEEN 8500 AND 9500 FEET. SEVERAL
INCHES OF SNOW IS EXPECTED ABOVE 9000 TO 10000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH
FROM THUNDERSTORMS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 6, 6:21 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT THU AUG 6 2009

WYZ030-070100-
EAST SWEETWATER COUNTY-
621 PM MDT THU AUG 6 2009

...THUNDERSTORMS MOVING THROUGH EASTERN SWEETWATER COUNTY...

A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN SWEETWATER
COUNTY THROUGH 700 PM. WIND GUSTS TO 50 MPH...HEAVY RAIN...
AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE FROM THE STRONGER
STORMS. FREQUENT LIGHTNING WILL ALSO OCCUR.

INTERSTATE 80 FROM MILE MARKERS 160 TO 196 WILL BE IMPACTED FROM
THESE STORMS. WAMSUTTER WILL ALSO BE IMPACTED BY THESE STORMS.
TAKE SHELTER INDOORS UNTIL THE STORMS HAVE PASSED.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

AR
Special weather statement, Aug 6, 6:27 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
627 PM MDT THU AUG 6 2009

WYZ004-008-070115-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
627 PM MDT THU AUG 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES UNTIL
715 PM MDT...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF LOVELL TO 19 MILES SOUTHEAST OF POWELL...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN NORTHEASTERN PARK AND NORTHWESTERN BIG HORN COUNTIES...
INCLUDING THE LOCATIONS OF BYRON...DEAVER...COWLEY...HWY 310/789 MILE
MARKER 240...LOVELL...CROOKED CREEK NATURAL AREA...HWY 310/789 MILE
MARKER 230...U.S. HWY 14A MILE MARKER 50...HWY 310/789 MILE MARKER
220 AND HWY 310/789 MILE MARKER 215...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4498 10787 4494 10787 4492 10784 4488 10785
      4483 10781 4480 10782 4478 10780 4443 10780
      4444 10862 4500 10864 4501 10790
TIME...MOT...LOC 0026Z 270DEG 30KT 4498 10851 4453 10849

SKRBAC
Local storm report, Aug 6, 6:44 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
644 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     RALSTON                 44.72N 108.86W
08/06/2009  M61 MPH          PARK               WY   TRAINED SPOTTER

&&

RESTELL
Special weather statement, Aug 6, 7:01 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
701 PM MDT THU AUG 6 2009

WYZ017-019-020-070130-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-WIND RIVER BASIN-
701 PM MDT THU AUG 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES
UNTIL 730 PM MDT...

AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF JEFFREY CITY...MOVING
NORTHEAST AT 30 MPH. OTHER THUNDERSTORMS WERE FORMING IN FAR
SOUTHEAST FREMONT COUNTY.

PEA SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THE STORMS.

RESIDENTS IN SOUTHEASTERN FREMONT AND SOUTHWESTERN NATRONA
COUNTIES...INCLUDING THE LOCATIONS OF JEFFREY CITY...U.S. HWY 287
MILE MARKER 10 AND SPLIT ROCK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4244 10750 4227 10751 4226 10790 4251 10830
      4292 10768 4244 10714 4243 10715
TIME...MOT...LOC 0100Z 232DEG 32KT 4230 10784

AR
Special weather statement, Aug 6, 7:02 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
702 PM MDT THU AUG 6 2009

WYZ002-007-016-017-070145-
ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER
BASIN-WIND RIVER BASIN-
702 PM MDT THU AUG 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES
UNTIL 745 PM MDT...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF WASHAKIE NEEDLES...OR 25 MILES
EAST OF DUBOIS...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4386 10890 4360 10870 4352 10920 4367 10934
TIME...MOT...LOC 0100Z 237DEG 12KT 4365 10916

LIPSON
Special weather statement, Aug 6, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU AUG 6 2009

WYZ017-019-020-070200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-WIND RIVER BASIN-
721 PM MDT THU AUG 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES
UNTIL 800 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN SOUTHEAST FREMONT COUNTY ALONG U.S. HWY
287 MILE MARKER 20...OR 5 MILES NORTHEAST OF JEFFREY CITY...MOVING
NORTHEAST AT 30 MPH.

HEAVY RAIN...PEA SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

RESIDENTS IN SOUTHEASTERN FREMONT AND SOUTHWESTERN NATRONA COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4268 10697 4243 10744 4244 10750 4239 10751
      4232 10765 4266 10800 4305 10744
TIME...MOT...LOC 0119Z 219DEG 35KT 4253 10774

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:27 PM MDTSpecial Weather StatementRIWBig Horn48 min
Aug 6, 7:01 PM MDTSpecial Weather StatementRIW29 min
Aug 6, 7:02 PM MDTSpecial Weather StatementRIWHot Springs43 min
Aug 6, 7:24 PM MDTSpecial Weather StatementRIWSublette51 min
Aug 6, 8:02 PM MDTSpecial Weather StatementRIWSublette43 min
Aug 6, 8:44 PM MDTSpecial Weather StatementRIW46 min
Aug 6, 8:49 PM MDTSpecial Weather StatementRIWSweetwater41 min
Aug 6, 9:47 PM MDTSpecial Weather StatementRIWSweetwater28 min
Aug 6, 10:13 PM MDTSpecial Weather StatementRIWSweetwater62 min
Aug 6, 11:05 PM MDTSpecial Weather StatementRIWBig Horn40 min
Aug 6, 11:34 PM MDTSpecial Weather StatementRIWNatrona56 min
Aug 7, 1:24 AM MDTSpecial Weather StatementRIWNatrona51 min
Aug 7, 1:56 PM MDTSpecial Weather StatementRIW49 min
Aug 7, 3:15 PM MDTSpecial Weather StatementRIW45 min
Aug 7, 3:27 PM MDTSpecial Weather StatementRIWPark48 min
Aug 7, 3:39 PM MDTSpecial Weather StatementRIW51 min
Aug 7, 3:45 PM MDTSpecial Weather StatementRIWJohnson45 min
Aug 7, 4:02 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park58 min
Aug 7, 4:18 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park57 min
Aug 7, 4:27 PM MDTSpecial Weather StatementRIWJohnson48 min
Aug 7, 4:59 PM MDTTornado WarningRIWBig Horn31 min
Aug 7, 5:33 PM MDTSevere Thunderstorm WarningRIWBig Horn27 min

Nearby

Special Weather Statements in Wyoming, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.